Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for underactive thyroid

after feeling palpitations and faint I was diagnosed as having an underactive thyroid. now a year on I have been having anxiety attacks, feeling faint again and a bit agoraphopic. Is this symtoms of my levothyroxine medication ? I am 34, and now 14 stone after puting on 4 stone in the last 4 years.
Mon, 25 Jul 2016
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics
Endocrinologist 's  Response
hello, if you are having normal TSH, then levothyroxine has nothing to do with your anxiety and panic attacks.
It is likely that you had anxiety and panic attacks even before you got diagnosed to have hyperthyroidism. Because underactive thyroid (hypothyroidism is unlikely to cause palpitation.
its worth doing an ECho and holter monitoring to rule out transient rhythm disturbances .
A psychiatry assessment with reassurance , counselling and mild anxiolytic treatment is likely to help you more than levothyroxine
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with having an under active thyroid, I gained 25lbs and now weigh 195lbs and I am 5 9. My doctor refused to treat it he just said if I walked more and watched my diet it would go away. I have tried walk in clinics and they tell me I need a family doctor but I have not gone back to the first one in 2 years as he refuses to help with any issue I ever had. I found a site for synthroid online, would that help? I can t find another doctor that can take me on as a patient.

doctor1 MD

hi i m 37 and have an underactive thyroid gland i m off medication at the moment as it wasn t agreeing with me i am due to see doctor again in 2 months. in the last 2 day a large vein has appeared on my left temple it feels like pressure and pulses when i touch it. i m not feeling all that well. what could be causing this?

doctor1 MD

femaile age 59. 30 years ago thyroid went underactive and I was placed on synthroid. Blood tests were done every 6 months to monitor levels. 18 months ago my internist ran a blood test and said I was over replaced at .05 and took me off synthroid. Since then I have gained weight (50 pounds), am tired, memory not great. For the last 9 months I have had 4 fratures in the pubic bone and my 2 orthopedic surgeons have no explanation for these. I had a bone scan done that showed the bones in upper body and lower to be excellent however I continue to suffer these fracturs in pubic area. I was under the impresion once on thyroid it was a lifetime. Am I wrong?

Recent questions on  Thyroid disease

doctor1 MD

Two years ago I had RAI Therapy 11 mCi for Graves desease. 3 months later I was euthyroid and felt fine. My doctor told me do have control of thyroid function for 3 months . 2 months later I was in a very bad condition . MY TSH was 75 . During begining of levothyroxin therapy I started to feel severe paresthesias and neuropatic pain.Now I am euthyroid on levothyroxin therapy , but diagnosed with small fiber polyneuropaty. I am very sick and have constant generalised neuropathic pain. Du you have experience what happens with patients after RAI therapy without levothyroxine supplementation in time.

doctor1 MD

Hi , I am 31 years old man.I have hypothyroidism and currently taking Thyronorm 50 mcg tablets for past 10-12 months.Recent tests have TSH level at 8.25,TPO at 448. Recently my face and neck have significantly darkened.Is that something to do with the tablets I use or anything else? Lastly, we are planning for kids, so how does me being hypothyroid will effect that?

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.